On nonexistence for stationary solutions to the Navier-Stokes equations with a linear strain

Pen Yuan Hsu, Yasunori Maekawa

Research output: Contribution to journalArticle

Abstract

We consider stationary solutions to the three-dimensional Navier-Stokes equations for viscous incompressible flows in the presence of a linear strain. For certain class of strains we prove a Liouville type theorem under suitable decay conditions on vorticity fields.

Original languageEnglish
Pages (from-to)317-333
Number of pages17
JournalJournal of Mathematical Fluid Mechanics
Volume15
Issue number2
DOIs
Publication statusPublished - 2013 Jun 1

Keywords

  • Linear strain
  • Liouville theorem
  • Navier-Stokes equations
  • Self-similar solutions
  • Stationary solutions

ASJC Scopus subject areas

  • Mathematical Physics
  • Condensed Matter Physics
  • Computational Mathematics
  • Applied Mathematics

Fingerprint Dive into the research topics of 'On nonexistence for stationary solutions to the Navier-Stokes equations with a linear strain'. Together they form a unique fingerprint.

  • Cite this